Alert archive / Mississippi / River Flood Warnings in 2018
River Flood Warning 112, NWS Jackson, MS
NWS Jackson, MS issued this river flood warning at Dec 13, 2018, 7:19 PM CST for Attala County, Holmes County, Mississippi. It was in force for 16 hr.
The area
The outline as issued.
The facts
- Issued
- Dec 13, 2018, 7:19 PM CST (01:19 UTC)
- Expired
- Dec 14, 2018, 11:30 AM CST
- In force
- 16 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Attala County, MS, Holmes County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 88 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Black River at West (WSTM6). The gauge peaked at 15.10 ft at Dec 13, 2018, 10:00 PM CST.
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07289350, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
188
WGUS84 KJAN 140119
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
719 PM CST Thu Dec 13 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Pearl River Above Philadelphia affecting Neshoba County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers.
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC099-140149-
/O.CAN.KJAN.FL.W.0111.000000T0000Z-181214T0600Z/
/PLAM6.1.ER.181211T0309Z.181211T2100Z.181213T1545Z.NO/
719 PM CST Thu Dec 13 2018
The Flood Warning is cancelled for
The Pearl River Above Philadelphia.
* At 4:45 PM Thursday the stage was 12.9 feet.
* The river fell below flood stage at 9:45 AM Thursday.
* Flood stage is 13.0 feet.
* Forecast...The river will continue to fall to 12.8 feet Saturday
morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Upper Pearl River
Philadelphia 13 12.9 Thu 05 PM 12.8 12.8 12.8 Falling
&&
LAT...LON 3289 8922 3291 8915 3293 8902 3292 8893
3284 8892 3277 8918
$$
MSC007-051-141211-
/O.NEW.KJAN.FL.W.0112.181214T0119Z-181214T1211Z/
/WSTM6.1.ER.181213T2215Z.181213T2345Z.181214T0011Z.NO/
719 PM CST Thu Dec 13 2018
* At 5:45 PM Thursday the stage was 15.0 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue falling and will fall below
flood stage this evening.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Upper Big Black River
West 15 15.0 Thu 06 PM 14.2 12.3 11.4 M M
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$2 follow-up statements
008
WGUS44 KJAN 140146
FLWJAN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON, MS
746 PM CST Thu Dec 13 2018
...The National Weather Service in Jackson has issued a Flood Warning
for the following rivers in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Please note that forecast crests are based upon rainfall that has
occurred along with forecastrainfall for the next 24 hours. Rainfall
amounts greater than forecast may take the rivers higher.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected between 8 and 10 AM.
&&
MSC007-051-150400-
/O.EXT.KJAN.FL.W.0112.000000T0000Z-181215T0400Z/
/WSTM6.1.ER.181213T2215Z.181214T1200Z.181214T1600Z.NO/
746 PM CST Thu Dec 13 2018
The Flood Warning continues for
The Big Black River At West.
* until Friday evening.
* At 5:45 PM Thursday the stage was 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 15.0 feet.
* Forecast...The river will continue rising to near 15.2 feet
tomorrow morning.
* Impact...At 15.0 feet...Lowlands and agricultural land near the
river begin to flood.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Fri Sat Sun Crest Time Date
Upper Big Black River
West 15 15.0 Thu 06 PM 15.2 13.4 12.8 15.2 06 AM 12/14
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$036
WGUS84 KJAN 141730
FLSJAN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON, MS
1130 AM CST Fri Dec 14 2018
...The Flood Warning is cancelled for the following rivers
in Mississippi...
Big Black River At West affecting Attala and Holmes Counties
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive or walk through areas where water covers roadway! The
water may be deeper than it appears. Remember...Turn around, don't
drown!
Forecasts are based on rainfall that has occurred and that which is
forecast to occur. Routine 24 hours of forecast rainfall is used for
all rivers except for those in the Tombigbee River System which
includes Tibbee Creek, Luxapallila Creek, Noxubee River,and the
Tombigbee River mainstem where a routine of 48 hours of additional
rainfall is used.
Additional information is available at:
https://water.weather.gov/ahps2/index.php?wfo=JAN
The next regularly scheduled update is expected tonight between 8 and
10 PM.
&&
MSC007-051-141800-
/O.CAN.KJAN.FL.W.0112.000000T0000Z-181215T0400Z/
/WSTM6.1.ER.181213T2215Z.181214T0545Z.181214T1215Z.NO/
1130 AM CST Fri Dec 14 2018
The Flood Warning is cancelled for
The Big Black River At West.
* At 10:45 AM Friday the stage was 14.9 feet.
* The river fell below flood stage at 6:15 AM Friday.
* Flood stage is 15.0 feet.
* Forecast...The river has crested and will continue to fall to
14.0 feet tomorrow morning.
&&
Flood Observed Forecast 6 AM Crest
Location Stg Stg Day Time Sat Sun Mon Crest Time Date
Upper Big Black River
West 15 14.9 Fri 11 AM 14.0 13.5 14.0 Crested
&&
LAT...LON 3291 9006 3314 8990 3330 8981 3322 8963
3313 8969 3285 8987
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Dec 13, 6:25 PM CST, 54 minutes earlier.
Area forecast discussion, Dec 13, 6:25 PM CST, 54 minutes before
Area Forecast Discussion National Weather Service Jackson MS 625 PM CST Thu Dec 13 2018 .UPDATE... Updated for 00Z aviation discussion && .AVIATION... 00Z TAF discussion: Expect continued poor aviation conditions, mainly IFR ceilings and reduced visibility in SHRA/RA through tonight into Friday, but there are signs for improvement by Friday afternoon when ceilings are expected to mix upward to MVFR category with likely a window of VFR category mainly along/south of the JAN/HKS to MEI corridor. However, the improved conditions will be somewhat short-lived as low stratus/DZ increase in a cold advection pattern expected to develop Friday on the back side of the departing low pressure system. /EC/ && .DISCUSSION... Through tomorrow... A strong closed upper low currently over central Texas is progged to continue swinging east and into the ArkLaMiss region through tomorrow. Warm air advection and upper forcing for ascent have aided in the maintenance of a band of rain that continues to push northeast through Mississippi within a low-level ThetaE ridge. Dry slotting is evident on both water vapor satellite imagery and regional radars behind this leading band of rain and should allow for a break in the more persistent rainfall as it pivots through from southwest to northeast late this afternoon through the overnight hours. However, enough low-level moisture will linger that isolated to scattered showers will still be possible. As expected, the lack of surface based instability and a stable boundary layer further reinforced by the ongoing rain has precluded any low end severe potential and only isolated elevated thunderstorms are possible over northwest portions of the area mainly overnight. Low temperatures were rather tricky owing to an atypical flow pattern where the cold front and cooler airmass associated with the aforementioned low will advect in from the southwest. The overall consensus is that the front won't quite make it into the southwest portion of the area prior to sunrise tomorrow morning so temperatures will remain mild and moderated by an abundance of cloud cover and sustained boundary layer mixing. As such, have kept lows in line with raw guidance with low to mid 50s area wide with the coolest temperatures in the southwest closest to the front. By tomorrow morning, a band of showers and possibly elevated thunderstorms will be pivoting northward through the Delta in association with the cold front and surface trough. This activity is anticipated to move out through the mid morning hours, however wrap around moisture and impressive height falls as the upper low moves overhead will support continued isolated to scattered shower activity through much of the day. There won't be much of a diurnal temperature curve either as the cold front pushes through the area and cloud cover and cooler temperatures beneath the upper low help keep highs in check. No hazardous weather is expected through the period and the HWO/graphics will remain clear. /TW/ Friday night through next week... A deep cold core low will be positioned directly over the region by 00Z Saturday. Some light showers will be possible on Friday night and into Saturday as the low continues eject out of our region towards the east coast. NW flow will begin to prevail in wake of the low, bringing slightly cooler and drier conditions into the region for the rest of the weekend. Upper level ridging and a broad surface high will begin to filter into the region on Monday with the center of the upper ridge becoming centered over the MS Valley on Tuesday. Temperatures and moisture will begin to slightly increase as the ridge and surface high move east of the region. Overall, temperatures won't deviate much from their mid- december averages through the upcoming period. Models continue to indicate that another upper low will develop over the Southern Plains by Thursday before swinging through the lower MS River Valley late in the week. This solution will result in the return of rain and storms during that period. && .PRELIMINARY POINT TEMPS/POPS... Jackson 57 60 42 54 / 64 43 46 22 Meridian 55 62 44 55 / 90 32 45 18 Vicksburg 56 57 44 54 / 46 40 37 20 Hattiesburg 59 62 44 57 / 90 34 23 9 Natchez 53 55 44 54 / 38 33 32 15 Greenville 55 56 44 52 / 82 67 40 26 Greenwood 55 60 44 52 / 90 54 52 38 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. &&
Hazardous weather outlook, Dec 13, 2:52 PM CST, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 252 PM CST Thu Dec 13 2018 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 142100- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 252 PM CST Thu Dec 13 2018 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Friday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Friday night through Wednesday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Wednesday. 1 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 14, 11:24 AM CST | Special Weather Statement | JAN | Sunflower | 36 min |
| Dec 14, 11:50 AM CST | Special Weather Statement | JAN | Sunflower | 25 min |
| Dec 14, 12:03 PM CST | Severe Thunderstorm Warning | JAN | Leflore, Sunflower | 27 min |
| Dec 14, 3:23 PM CST | Special Weather Statement | JAN | Montgomery | 22 min |
| Dec 14, 3:50 PM CST | Special Weather Statement | JAN | Montgomery | 25 min |
Nearby
River Flood Warnings in Mississippi, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.